alexa [Piperazine intoxication in long-term hemodialysis].
Pediatrics

Pediatrics

Pediatrics & Therapeutics

Author(s): Graf W, Haldimann B, Flury W

Abstract Share this page

Abstract A 35-year-old patient with terminal renal failure who had received 30 mg piperazine hexahydrate/kg body weight daily for 10 days for oxyuriasis was subsequently admitted to hospital in precoma with severe clinical symptoms not unlike those observed in so-called dialysis dementia: loss of consciousness, dysarthria, apraxia, clonic spasms, tremor, muscular weakness, dropping of objects, inability to think clearly and/or hallucinations. The EEG showed disturbances with diffuse, multifocal delta waves. Under maintenance hemodialysis the patient became asymptomatic one week after discontinuation of the piperazine therapy. Piperazine is contraindicated in patients with renal failure.
This article was published in Schweiz Med Wochenschr and referenced in Pediatrics & Therapeutics

Relevant Expert PPTs

Relevant Speaker PPTs

Relevant Topics

Peer Reviewed Journals
 
Make the best use of Scientific Research and information from our 700 + peer reviewed, Open Access Journals
International Conferences 2017-18
 
Meet Inspiring Speakers and Experts at our 3000+ Global Annual Meetings

Contact Us

 
© 2008-2017 OMICS International - Open Access Publisher. Best viewed in Mozilla Firefox | Google Chrome | Above IE 7.0 version
adwords